MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER® CS EZ STEER CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC WEBSTER® CS EZ STEER CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BD710DF282RTS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported a patient underwent a cardiac ablation procedure which included the use of webster® cs ez steer catheter experienced cardiac tamponade and required surgical intervention.It was reported the medical team placed the cs (coronary sinus) catheter, and after placing it they did the puncture from the right to the left.They then used 2 sheaths in which they placed the pentaray and qdot catheters, but they think the "first puncture on the left side has been tamponade of the wire from a box." they then made a map of the left atrium because the patient was on at (atrial tachycardia).Because the blood pressure was very low, they looked at the echo (echocardiogram) with the transesophageal echocardiogram (tee) and saw the tamponade.Because the blood pressure was too low they started to reanimate the patient.All the product were extracted from the heart, and did a ep (electrophysiology) cardio puncture in the form of a pericardiocentesis.The medical team extracted the fluid of the heart from the outside, and because the patient was still bleeding from the outside, the patient has been going to the operating room.This adverse event is being captured on the webster® cs ez steer catheter.This is because no ablation was performed, only mapping and placement of the cs (coronary sinus) catheter.The placement of the cs catheter appeared to have been prior to the transseptal puncture and the adverse event, thus the possibility of it contributing to this adverse event cannot be excluded.
 
Additional Manufacturer Narrative
On 27-feb-2024, bwi received additional information indicating the complaint device's lot number of 31141298m.Section d4 has been updated accordingly.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Per internal review on 5-mar-2024, the product investigation was updated with the manufacturing record evaluation (mre).A manufacturing record evaluation was performed for the finished device number lot 31141298m and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER® CS EZ STEER CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18292822
Report Number2029046-2023-02886
Device Sequence Number6761565
Product Code LPB
UDI-Device Identifier10846835002416
UDI-Public10846835002416
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Catalogue NumberBD710DF282RTS
Device Lot Number31141298M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer02/27/2024
03/05/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date02/27/2024
03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK TRANSSEPTAL NEEDLE; CARTO 3 SYSTEM; NGEN GENERATOR; NGEN PUMP; PENTARAY CATHETER; QDOT MICRO; SL0 SHEATH
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown